|Losing weight after switching meds!
Mar 4, 2011
I've switched medications recently, in hopes that my lypohystrophy can finally be dealt with.
First, I regularly work out, do cardio (well I try!); but the thick mid section has been impossible. It wasn't always this way, until I started Protease Inhibitors.
What I am no now: Intelense, Isentress, Viread, 3TC
Years before, I was on the dreadful combo of Crixivan, D4T -- that's when my body started changing. I went off them after a while, due to the bodily changes. It's not been the same since! (I've been HIV+ since 1988)
My ID doc says these medications should not cause lipodystrophy.
I'm wondering what the nature is of this hardened fat layer I have and how it will respond hereafter. I dread to think I'm stuck with it.
I asked my regular doc if I could get a CT scan of the fat layers to find visualize the actual problem. I think some of it affects my breathing.
Fortunately, I can hide it really well because I'm muscular... but people have made comments about "when is the baby due" which is extremely hurtful (if they only knew).
My ID doc is very conservative and would not place me on Egrifta, even to help out for a while -- as he isn't convinced it's safe. And we all know that unless you have an "approved condition" you won't get insurance companies to pay for HGH... and it's very expensive if you want to try and buy it yourself.
Any advice, help would be appreciated.
| Response from Dr. Henry
Your current regimen compares favorably to many others regarding effects on fat. There is little data on what occurs fat wise with your regimen in the setting of advanced lipodystrophy from prior regimens. I would expect fat situation to stabilize and perhaps slowly improve. A CT scan can be useful to assess distribution of fat. Growth hormone releasing factor (Egrifta) can decrease intra-abdomininal fat at very high cost ($20,000/year) with proven little benefit for other health benefits (ie longer life). The benefits of Egifta reverse when stopped so are transient. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hpv After Kissing Cut On Lip Sign Of HIV AIDS
- Red Eyes After Erotic Massage Worried I Have HIV
- Sore Throat After Drinking After Someone Worried I Have HIV
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- Can Flagyl Treat Vaginal Cysts?
- Is Stringy Vaginal Discharge A Side Effect From Provera?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.